MAUDE Adverse Event Report: BIOMET MICROFIXATION EPKER OSTEO 6MM TIP STR CV; OSTEOTOME, GENERAL & PLASTIC SURGERY

BIOMET MICROFIXATION EPKER OSTEO 6MM TIP STR CV; OSTEOTOME, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Concomitant medical products: item #01-0406, lot t211680000, epker osteotome 6mm tip straight qty 2; item #01-0408, lot t211240000, epker osteo 6mm tip str cv.Report source¿ foreign: (b)(6).The instruments were not returned for investigation; however, photos were provided.The provided photos confirm the tips of the instruments were chipped.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2021-00577; 0001032347-2021-00594; 0001032347-2022-00038.
 
Event or Problem Description
It was reported during a procedure that when using the device for opening the upper and lower jaws, the tip was chipped.No medical intervention was required.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
EPKER OSTEO 6MM TIP STR CV
Common Device Name
OSTEOTOME, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
christina arnt
1520 tradeport drive
jacksonville, FL 32218
9047414400
MDR Report Key13578968
Report Number0001032347-2022-00039
Device Sequence Number5644363
Product Code HWM
UDI-Device Identifier00841036007768
UDI-Public(01)00841036007768(10)T211240000
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01-0408
Device Lot NumberT211240000
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2021
Initial Report FDA Received Date02/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/14/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown